MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results for hiv and hbv when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on a cobas s201 instrument.On (b)(6)2023, a sample tested in a pool of 6 (pp6) was non-reactive for hiv and reactive for hbv with a cycle threshold (ct) value of 35.7.On (b)(6)2023, the sample was tested using a competitor nucleic acid testing (nat) assay in a pool of 1 (pp1) and was reactive for hiv with a ct value of 40.26.On (b)(6)2023, the sample was repeated in resolution (resp1) and was non-reactive for hiv and reactive for hbv with a ct value of 34.6.Serology results for the sample were reactive for hiv with two different serology tests and non-reactive for hepatitis b surface antigen (hbsag).The blood donation associated with the sample was destroyed.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas s201 instrument (serial number: (b)(6)).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay performed within specifications.A review of quality control data and complaint history for lot h18082 did not identify any issues related to the reported event.Images of the sample result report confirmed the sample was reactive for hbv and non-reactive for hiv.The target curve for hbv was robust and sigmoidal, indicative of true viral target amplification.The most likely cause of the hbv results is a true low-level hbv infection detectable by the more sensitive roche assay.For the hiv results, the most likely cause of the non-reactive roche nat compared to the competitor assay is that the sample may have an hiv concentration near the assay's limit of detection, where wavering results can occur.Clinically, the donor may have a suppressed viral load for hiv and be undergoing treatment.The reagent kit was investigated, and no issues were identified.A definitive root cause for the reported event could not be determined based on the available information.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100419
Report Number2243471-2025-03293
Device Sequence Number9383058
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number05969484190
Device Lot NumberH18062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown